advertisement
Question
Posted by: astro | 2010/02/11

Bad constipation during pregnancy

HI

I am 8 weeks pregnant and suffering terribly with bloating and constipation.
I am using a sachet of Duphalac in the mornings and sometimes again in the afternoon. (have been using it for several weeks now)
I am drinking at least 3L water a day and snacking on fruit, prunes and eating all bran every morning but after dinner my stomach blows up like a balloon, and I still feel constipated, very uncomfortable and sore.

Once I go to the loo in the morning I feel much better,(and this can still be a battle to do) but I need to be going more often to avoid the pain and discomfort of the constipation. The bloating doesnt seem to go no matter how many times I go to the toilet in a day-always happens after supper.

What else can I do, Im going crazy with pain and discomfort??
Surely after this length of time using duphalac my stomach should have sorted itself out?
Please help!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Unfortunately, the pregnancy hormones cause this and there is nothing much else you can do apart from what you are already doing.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: K | 2010/02/13

I took Movicol sachets (completely safe during pregnancy). Start with 2 or 3 sachets on the first day, then 1 thereafter. Available from the chemist.

Reply to K
Posted by: Storm | 2010/02/12

Try to eat your supper ealry in the evening and eat light meal for supper to avoid discomfort.

Reply to Storm
Posted by: gynaedoc | 2010/02/11

Unfortunately, the pregnancy hormones cause this and there is nothing much else you can do apart from what you are already doing.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement